Two-frequency radiative transfer equation for scalar waves in a random distribution of discrete scatterers with pair correlations
Article first published online: 7 DEC 2012
Copyright 1985 by the American Geophysical Union.
Volume 20, Issue 5, pages 1037–1052, September-October 1985
How to Cite
1985), Two-frequency radiative transfer equation for scalar waves in a random distribution of discrete scatterers with pair correlations, Radio Sci., 20(5), 1037–1052, doi:10.1029/RS020i005p01037., , and (
- Issue published online: 7 DEC 2012
- Article first published online: 7 DEC 2012
- Manuscript Accepted: 26 APR 1985
- Manuscript Received: 10 DEC 1984
The Dyson equation and the two-frequency Bethe-Salpeter equation for vector-valued electromagnetic waves in the presence of a random distribution of absorptive discrete scatterers with pair correlations are derived on the basis of the Twersky multiple scattering formalism. These equations are subsequently “scalarized” in the case of a tenuous scatterer distribution and within the framework of the Rayleigh-Debye condition. A systematic transition is then made to a two-frequency radiative transfer equation via a phase-space approach. The main strength of the radiative transfer theory expounded here stems from the fact that it is applicable under conditions of large-angle scattering, statistical inhomogeneities and statistical anisotropies. It accounts, also, for a variable scatterer density, absorption, and frequency offsets.